Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 445, NWS Tulsa, OK

November 3, 1994Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 3, 1994, 9:25 PM CST for Craig County, Oklahoma. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Nov 3, 1994, 9:25 PM CST (03:25 UTC)
Expired
Nov 3, 1994, 10:15 PM CST
In force
50 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Craig County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 040326 RRA
SVRTUL
OKC035-040415-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST THU NOV 3 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...CRAIG COUNTY
 
AT 924 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES NORTHWEST OF VINITA. |THE COMMUNITIES OF BLUEJACKET
AND WELCH ARE NEAR THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 4:12 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 3, 4:12 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CST THU NOV 3 1994

TSTMS FORMING OVER VIRTUALLY ALL OF FA WITH AMPLE MOISTURE IN SERN
ZNS AND SURFACE HEATING IN NERN ZNS.  MORNING SOUNDINGS SHOD LITTLE
CAPPING AND STEEP LAPSE RATES TO WORK WITH.  CD FNT STILL APPRS AHD OF
SCHDL.  NEXRAD SHOS FNT ALRDY INTO NWRN ZNS.  AM WONDERING IF IT WL
STALL OUT OVR NERN ZNS TEMPORARILY TMRW. THUS A BIG ? OF TIMING.  BLV
PCPN WL CONTINUE BHND FNT WITH MAJORITY OF PVA TRACKING ACRS FA EARLY
SAT MORN. ALSO WRAP AROUND MOISTURE MAY AFFECT XTRM NE ZNS SAT AFTN.
ETA IS MDL OF CHOICE FOR UPPR LVLS.  NGM IS TO FAST AND TO FAR N AND
AVN TO SLO. BLV AVN HANDLED BEST AT SFC WI"TH SAGGING OF FNT OVR TX.
ZNS BHND SCHDL DUE TO SVR WX. 21

TUL 63/67 46/56 7652
MLC 69/74 56/62 8742
BVO 56/64 44/52 6652
IDB 68/74 58/60 6852
.TUL...NONE.

In the hours before

Local storm report, Nov 3, 6:16 PM CST, 3 hours 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

615 PM         MAYES/OK         NICKEL SIZE HAIL 1 MILE NORTH OF PRYOR
Local storm report, Nov 3, 7:07 PM CST, 2 hours 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

620 PM         TULSA/OK         DIME SIZE HAIL 1 MILE EAST OF OWASSO

700 PM        LE FLORE/OK       DIME SIZE HAIL IN HEAVENER
Local storm report, Nov 3, 8:38 PM CST, 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

830 PM        SEBASTIAN/AR      DIME SIZE HAIL IN GREENWOOD

817 PM         CREEK/OK         QUARTER SIZE HAIL AT TURNER TURNPIKE
                                GATE (5 MILES NORTHEAST OF SAPULPA)

834 PM         TULSA/OK         DIME SIZE HAIL AT 11TH AND YALE IN
                                CITY OF TULSA
Local storm report, Nov 3, 8:39 PM CST, 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

830 PM        SEBASTIAN/AR      DIME SIZE HAIL IN GREENWOOD

817 PM         CREEK/OK         QUARTER SIZE HAIL AT TURNER TURNPIKE
                                GATE (5 MILES NORTHEAST OF SAPULPA)

834 PM         TULSA/OK         DIME SIZE HAIL AT 11TH AND YALE IN
                                CITY OF TULSA
Local storm report, Nov 3, 9:20 PM CST, 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

630 PM          ROGERS/OK       NICKEL SIZE HAIL 3 MILES WEST OF
                                KEETONVILLE

840 PM         ROGERS/OK        DIME SIZE HAIL 1 MILE SOUTH OF
                                TALALA

905 PM         TULSA/OK         WIND GUSTS UP TO 60 MPH 3 MILES NORTH
                                OF SPERRY

855 PM          OSAGE/OK        DIME SIZE HAIL 10 MILES NORTHWEST OF
                                TULSA

900 PM          OSAGE/OK        SPOTTER REPORTS GUSTS TO 60 MPH 2 MILES
                                SOUTHWEST OF SKIATOOK
Local storm report, Nov 3, 9:21 PM CST, 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

630 PM          ROGERS/OK       NICKEL SIZE HAIL 3 MILES WEST OF
                                KEETONVILLE

840 PM         ROGERS/OK        DIME SIZE HAIL 1 MILE SOUTH OF
                                TALALA

905 PM         TULSA/OK         WIND GUSTS UP TO 60 MPH 3 MILES NORTH
                                OF SPERRY

855 PM n         OSAGE/OK        DIME SIZE HAIL 10 MILES NORTHWEST OF
                                TULSA

900 PM          OSAGE/OK        SPOTTER REPORTS GUSTS TO 60 MPH 2 MILES
                                SOUTHWEST OF SKIATOOK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSARogers58 min
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSATulsa20 min
Nov 3, 6:40 PM CSTSevere Thunderstorm WarningTSALeFlore50 min
Nov 3, 8:00 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Nov 3, 8:27 PM CSTSevere Thunderstorm WarningTSACraig, Nowata, Rogers63 min
Nov 3, 8:42 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 8:56 PM CSTSevere Thunderstorm WarningTSAOsage34 min
Nov 3, 9:28 PM CSTSevere Thunderstorm WarningTSAOttawa62 min
Nov 3, 9:44 PM CSTSevere Thunderstorm WarningTSADelaware46 min
Nov 4, 4:45 AM CSTSevere Thunderstorm WarningTSACreek, Osage, Tulsa45 min
Nov 4, 5:46 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Nov 4, 6:59 AM CSTSevere Thunderstorm WarningTSAWagoner61 min
Nov 4, 7:23 AM CSTSevere Thunderstorm WarningTSAHaskell, Muskogee, Pittsburg67 min
Nov 4, 12:52 PM CSTFlash Flood WarningTSALeFlore, Sequoyah6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.